MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE PRECISION NEO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE PRECISION NEO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71371-75
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Fatigue (1849); Lethargy (2560); Polydipsia (2604)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's products have been requested for investigation.A follow-up report will be filed once the meter is returned or additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer¿s mother reported customer received a reading from his adc blood glucose meter which was lower than a subsequent reading obtained at the hospital.Caller further reported that on (b)(6) 2017 customer received a reading of ¿lo¿ (a reading less than 20 mg/dl) at 8:00 am and noted he was experiencing ¿fatigue, extreme thirst, was hungry and sleepy¿.Customer then ate breakfast, while caller contacted customer¿s healthcare provider via phone.Caller was instructed to bring the customer to the hospital.At the hospital, a reading of 500 mg/dl was received at 10:30 am from a hospital meter.Customer was hospitalized, diagnosed with hyperglycemia and treated with insulin via intravenous infusion.Customer remained in the hospital for four days while his blood glucose was stabilized.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.The complaint was not confirmed and no new issues were observed.All results were within range specification and no errors were observed during control solution testing and whole blood.In addition, requested product was not received for investigation.Retained test strip samples from the same lot reported by the customer ((b)(4) were tested with control solution instead.All results were within the range specification and no errors were observed.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION NEO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key6341737
Report Number2954323-2017-01258
Device Sequence Number11153903
Product Code NBW
UDI-Device Identifier00093815715771
UDI-Public(01)00093815715771(17)20180331(10)4500168113
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2018
Device Model Number71371-75
Device Lot Number4500168113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age14 YR
Patient Weight46